Tylenol Overdose in Children

Patient : My 10 year old very athletic boy woke up with a lot of sweat and was complaining of feeling cold, tired, and throat hurting. I gave him liquid Tylenol for fever and pain but instead of 12ML, I accidently miscounted and gave him an extra 10ML (22ML in total). Should I take him to the hospital?
Doctor :   It is unlikely that tylenol at that dose would cause side-effects. The usual recommended dose in children is 10-15 mg/kg /dose every 4-6 hours as needed; which should not exceed 5 doses in 24 hours. If you notice that your child has abdominal pain, nausea or vomiting, go to the ER right away.

Related Q&A

Q: So about 3 weeks ago I started getting abdominal pain with the severity that it would wake me up at night. It was alm...

Q: I've had pretty badly breakout of canker sores for around 5 years now. And couldn't remember a day when I am free of ...

Q: My husband has a severe case of alcoholic hepatitis. He was in the hospital for three weeks and one week ago he was d...

Q: My mother is 58 years old and she is suffering a lot of pain in her back and legs with numbness, especially the left ...

Q: I am the mother of a 55 year old male. He has developed an extreme case of fluid retention. bloated stomach, cellulit...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews